MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES
Model Number 7205727
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during the surgery when the helicut was activated, metal flake was made in the patient's joint.It is unknown if all the pieces were removed.It is unknown how the procedure was completed.No delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was not returned with original packaging and the device has debris does not appear to have any missing material as stated in the complaint no physical damage is visible to the device.A functional evaluation of the returned device found that device does work.Device was hooked up and powered up.Device passed all functional test, device functioned as per manufacture spec.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
HELICUT TM BLADE (6/BOX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12431013
Report Number1219602-2021-01866
Device Sequence Number5292370
Product Code HAB
UDI-Device Identifier03596010404664
UDI-Public03596010404664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number7205727
Device Catalogue Number7205727
Device Lot Number50888787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/06/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;